skip to main content
OSTI.GOV title logo U.S. Department of Energy
Office of Scientific and Technical Information

Title: Fluid flow through packings of elastic shells

Abstract

Not provided.

Authors:
;
Publication Date:
Research Org.:
Lawrence Berkeley National Laboratory (LBNL), Berkeley, CA (United States). National Energy Research Scientific Computing Center (NERSC)
Sponsoring Org.:
USDOE
OSTI Identifier:
1544116
Resource Type:
Journal Article
Journal Name:
Physical Review E
Additional Journal Information:
Journal Volume: 99; Journal Issue: 2; Journal ID: ISSN 2470-0045
Publisher:
American Physical Society (APS)
Country of Publication:
United States
Language:
English

Citation Formats

Gniewek, Pawel, and Hallatschek, Oskar. Fluid flow through packings of elastic shells. United States: N. p., 2019. Web. doi:10.1103/PhysRevE.99.023103.
Gniewek, Pawel, & Hallatschek, Oskar. Fluid flow through packings of elastic shells. United States. doi:10.1103/PhysRevE.99.023103.
Gniewek, Pawel, and Hallatschek, Oskar. Fri . "Fluid flow through packings of elastic shells". United States. doi:10.1103/PhysRevE.99.023103.
@article{osti_1544116,
title = {Fluid flow through packings of elastic shells},
author = {Gniewek, Pawel and Hallatschek, Oskar},
abstractNote = {Not provided.},
doi = {10.1103/PhysRevE.99.023103},
journal = {Physical Review E},
issn = {2470-0045},
number = 2,
volume = 99,
place = {United States},
year = {2019},
month = {2}
}

Works referenced in this record:

Self-driven jamming in growing microbial populations
journal, May 2016

  • Delarue, Morgan; Hartung, Jörn; Schreck, Carl
  • Nature Physics, Vol. 12, Issue 8
  • DOI: 10.1038/nphys3741

Quantitative modelling of nutrient-limited growth of bacterial colonies in microfluidic cultivation
journal, February 2018

  • Hornung, Raphael; Grünberger, Alexander; Westerwalbesloh, Christoph
  • Journal of The Royal Society Interface, Vol. 15, Issue 139
  • DOI: 10.1098/rsif.2017.0713

Imaging of colloidal deposits in granular porous media by X-ray difference micro-tomography
journal, January 2007

  • Gaillard, Jean-François; Chen, Cheng; Stonedahl, Susa H.
  • Geophysical Research Letters, Vol. 34, Issue 18
  • DOI: 10.1029/2007GL030514

Three-Dimensional Reconstruction of Porous LSCF Cathodes
journal, January 2007

  • Gostovic, D.; Smith, J. R.; Kundinger, D. P.
  • Electrochemical and Solid-State Letters, Vol. 10, Issue 12
  • DOI: 10.1149/1.2794672

Permeability of Porous Materials Determined from the Euler Characteristic
journal, December 2012


Image-based modeling of granular porous media: Image-Based Modeling of Granular Media
journal, May 2017

  • Tahmasebi, Pejman; Sahimi, Muhammad; Andrade, José E.
  • Geophysical Research Letters, Vol. 44, Issue 10
  • DOI: 10.1002/2017GL073938

The permeability of a random medium: Comparison of simulation with theory
journal, December 1990

  • Cancelliere, Antonio; Chang, Celeste; Foti, Enrico
  • Physics of Fluids A: Fluid Dynamics, Vol. 2, Issue 12
  • DOI: 10.1063/1.857793

Tortuous flow in porous media
journal, July 1996


Permeability and effective porosity of porous media
journal, September 1997


Tortuosity-porosity relation in porous media flow
journal, August 2008


Finite-size anisotropy in statistically uniform porous media
journal, June 2009


Hydraulic tortuosity in arbitrary porous media flow
journal, September 2011


Simulation of flow through bead packs using the lattice Boltzmann method
journal, January 1998

  • Maier, R. S.; Kroll, D. M.; Kutsovsky, Y. E.
  • Physics of Fluids, Vol. 10, Issue 1
  • DOI: 10.1063/1.869550

A study of pore geometry effects on anisotropy in hydraulic permeability using the lattice-Boltzmann method
journal, September 2006


Computer simulation of the effect of deformation on the morphology and flow properties of porous media
journal, October 2016


Impact of geometrical properties on permeability and fluid phase distribution in porous media
journal, September 2008


Pore-scale analysis of permeability reduction resulting from colloid deposition: COLLOID DEPOSITION REDUCES PERMEABILITY
journal, April 2008

  • Chen, Cheng; Packman, Aaron I.; Gaillard, Jean-François
  • Geophysical Research Letters, Vol. 35, Issue 7
  • DOI: 10.1029/2007GL033077

Jammed elastic shells – a 3D experimental soft frictionless granular system
journal, January 2015

  • Jose, Jissy; Blab, Gerhard A.; van Blaaderen, Alfons
  • Soft Matter, Vol. 11, Issue 9
  • DOI: 10.1039/C4SM02098G

Random three-dimensional jammed packings of elastic shells acting as force sensors
journal, June 2016


Jamming of Deformable Polygons
journal, December 2018


Modeling cell rheology with the Subcellular Element Model
journal, March 2008


SEM++: A particle model of cellular growth, signaling and migration
journal, May 2014

  • Milde, Florian; Tauriello, Gerardo; Haberkern, Hannah
  • Computational Particle Mechanics, Vol. 1, Issue 2
  • DOI: 10.1007/s40571-014-0017-4

A Sub-Cellular Viscoelastic Model for Cell Population Mechanics
journal, August 2010


Jamming at zero temperature and zero applied stress: The epitome of disorder
journal, July 2003


Fluid flow through granular beds
journal, December 1997


Permeability of porous media: Role of the critical pore size: Critical Pore Size-Permeability Relation
journal, September 2017

  • Nishiyama, Naoki; Yokoyama, Tadashi
  • Journal of Geophysical Research: Solid Earth, Vol. 122, Issue 9
  • DOI: 10.1002/2016JB013793

Structural Relaxation Made Simple
journal, October 2006


Triangular Springs for Modeling Nonlinear Membranes
journal, March 2008

  • Delingette, H.
  • IEEE Transactions on Visualization and Computer Graphics, Vol. 14, Issue 2
  • DOI: 10.1109/TVCG.2007.70431

Cross-property correlations and permeability estimation in sandstone
journal, October 2005


An evaluation of lattice Boltzmann schemes for porous medium flow simulation
journal, September 2006


Statistics of highly heterogeneous flow fields confined to three-dimensional random porous media
journal, January 2016


Impact of the kinetic boundary condition on porous media flow in the lattice Boltzmann formulation
journal, July 2017


Viscoinertial regime of immersed granular flows
journal, July 2017


Three-dimensional multi-relaxation time (MRT) lattice-Boltzmann models for multiphase flow
journal, June 2007


Mechanism behind Erosive Bursts In Porous Media
journal, September 2017


Channelization in porous media driven by erosion and deposition
journal, January 2017


Differences between Lattice and Continuum Percolation Transport Exponents
journal, June 1985


Transport properties of continuum systems near the percolation threshold
journal, January 1987


Equivalence of the void percolation problem for overlapping spheres and a network problem
journal, September 1983


Critical Properties of the Void Percolation Problem for Spheres
journal, April 1984


Network Approach to Void Percolation in a Pack of Unequal Spheres
journal, August 1996


Percolation of overlapping squares or cubes on a lattice
journal, November 2014

  • Koza, Zbigniew; Kondrat, Grzegorz; Suszczyński, Karol
  • Journal of Statistical Mechanics: Theory and Experiment, Vol. 2014, Issue 11
  • DOI: 10.1088/1742-5468/2014/11/P11005

Rounding of the localization transition in model porous media
journal, January 2015

  • Schnyder, Simon K.; Spanner, Markus; Höfling, Felix
  • Soft Matter, Vol. 11, Issue 4
  • DOI: 10.1039/C4SM02334J

Scaling and critical behavior of lattice and continuum porous media with different connectivity configurations
journal, October 2018


Formation factor in Bentheimer and Fontainebleau sandstones: Theory compared with pore-scale numerical simulations
journal, September 2017


Universality and cluster structures in continuum models of percolation with two different radius distributions
journal, September 1993

  • Lorenz, B.; Orgzall, I.; Heuer, H. -O
  • Journal of Physics A: Mathematical and General, Vol. 26, Issue 18
  • DOI: 10.1088/0305-4470/26/18/032

Precise determination of the critical threshold and exponents in a three-dimensional continuum percolation model
journal, August 1997


Universal scaling of fluid permeability for sphere packings
journal, July 1994


Tortuosity: a guide through the maze
journal, January 1997


Euler-Poincaré characteristics of classes of disordered media
journal, February 2001


A model for flow regime transitions in cocurrent down-flow trickle-bed reactors
journal, January 1986


A generalized Blake-Kozeny equation for multisized spherical particles
journal, October 1991

  • MacDonald, Michael J.; Chu, Chao-Feng; Guilloit, Pierre P.
  • AIChE Journal, Vol. 37, Issue 10
  • DOI: 10.1002/aic.690371016

Scaling form for percolation cluster sizes and perimeters
journal, October 1978


A fractal permeability model for bi-dispersed porous media
journal, July 2002


Analytical derivation of tortuosity and permeability of monosized spheres: A volume averaging approach
journal, February 2011

  • Ahmadi, Mohammad Mehdi; Mohammadi, Soheil; Hayati, Ali Nemati
  • Physical Review E, Vol. 83, Issue 2
  • DOI: 10.1103/PhysRevE.83.026312

How particle shape affects the flow through granular materials
journal, March 2012

  • Nemati Hayati, Ali; Ahmadi, Mohammad Mehdi; Mohammadi, Soheil
  • Physical Review E, Vol. 85, Issue 3
  • DOI: 10.1103/PhysRevE.85.036310

Percolation Theory Generates a Physically Based Description of Tortuosity in Saturated and Unsaturated Porous Media
journal, January 2013

  • Ghanbarian, Behzad; Hunt, Allen G.; Sahimi, Muhammad
  • Soil Science Society of America Journal, Vol. 77, Issue 6
  • DOI: 10.2136/sssaj2013.01.0089

Tortuosity in Porous Media: A Critical Review
journal, January 2013

  • Ghanbarian, Behzad; Hunt, Allen G.; Ewing, Robert P.
  • Soil Science Society of America Journal, Vol. 77, Issue 5
  • DOI: 10.2136/sssaj2012.0435

Traveling time and traveling length in critical percolation clusters
journal, September 1999

  • Lee, Youngki; Andrade, José S.; Buldyrev, Sergey V.
  • Physical Review E, Vol. 60, Issue 3
  • DOI: 10.1103/PhysRevE.60.3425

Invasion percolation: new algorithms and universality classes
journal, November 1999

  • Sheppard, Adrian P.; Knackstedt, Mark A.; Pinczewski, W. V.
  • Journal of Physics A: Mathematical and General, Vol. 32, Issue 49
  • DOI: 10.1088/0305-4470/32/49/101

Optimal Path in Strong Disorder and Shortest Path in Invasion Percolation with Trapping
journal, November 1997


Invasion Percolation and Eden Growth: Geometry and Universality
journal, May 1996


The Path Tracking Method as an alternative for tortuosity determination in granular beds
journal, September 2018

  • Sobieski, Wojciech; Matyka, Maciej; Gołembiewski, Jarosław
  • Granular Matter, Vol. 20, Issue 4
  • DOI: 10.1007/s10035-018-0842-x

The effect of a percolation threshold in the Kozeny‐Carman relation
journal, September 1997


Permeability Description by Characteristic Length, Tortuosity, Constriction and Porosity
journal, April 2014


Fundamental Transport Property Relations in Porous Media Incorporating Detailed Pore Structure Description
journal, March 2016


Analysis of Flow in Fractal Porous Media
journal, January 2008


The Effect of Rate of Flow on Rate of Dyeing II-The Mechanism of Fluid Flow through Textiles and its Significance in Dyeing
journal, October 1965


Splitting of the Universality Class of Anomalous Transport in Crowded Media
journal, February 2016


Transport Properties of Saturated and Unsaturated Porous Fractal Materials
journal, January 2008


Re-examining Archie's law: Conductance description by tortuosity and constriction
journal, October 2012


The Electrical Resistivity Log as an Aid in Determining Some Reservoir Characteristics
journal, December 1942

  • Archie, G. E.
  • Transactions of the AIME, Vol. 146, Issue 01
  • DOI: 10.2118/942054-G

Diffusion in disordered media
journal, January 1987